What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 14, 12:06 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 14, 12:06 PM CST, 2 hours 7 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
106 PM CDT Sat Jul 14 2018
.SHORT TERM... (Through Late Tonight)
Issued at 348 AM CDT Sat Jul 14 2018
Expanded the Heat Advisory to include most of the forecast area,
except northeast MO and part of west central Illinois, for late this
morning until the early evening hours. The highest afternoon heat
indices are expected across east central MO and southwest IL with
values topping out at 105-109 degrees. Across central and southeast
MO heat indices this afternoon should reach 100-105 degrees. There
will be isolated showers and storms this morning, but the better
coverage will occur this afternoon into the evening as the
atmosphere becomes very unstable ahead of a shortwave now over IA
which will move slowly southeastward through our area. A few storms
may consolidate and create a strong cold pool leading to potentially
damaging winds late this afternoon into the early evening. The
experimental HRRR model gradually shifts the better coverage of
showers/storms into southeast MO and southwest IL late tonight as
the shortwave shifts slowly southeastward along with a weak surface
trough or outflow boundary.
GKS
.LONG TERM... (Sunday through Friday)
Issued at 348 AM CDT Sat Jul 14 2018
The synoptic pattern at the start of the long term period will
feature fairly weak flow aloft, with the region in generally zonal
to weak WNW flow aloft. This regime will transition to more of
northwest flow by the middle and end of next week as a trough
amplifies across the Northeast.
Sunday will begin with a weak cold front sagging into the region.
This front coupled with a weak PV anomaly sliding ESE will lead to
the development of scattered showers and thunderstorms. It appears
the best co-location of the upper-level ascent over the surface
convergence will be over western IL, thus slightly higher pops were
focused there. Given the influence of the front and the expected
clouds/precip, temps should be slightly cooler than today with highs
expected in the upper 80s/low 90s. This should bring heat index
values down below 100 in most areas.
Thunderstorm coverage should decrease Sunday night into early Monday
with the loss of daytime heating. The front will continue its slow
progression to the south on Monday, which should focus pops more
along the I-70 corridor and areas south for Monday
afternoon/evening. Temperatures will be similar to Sunday, with
highs expected in the upper 80s/low 90s.
Tuesday will mark the arrival of a much more pleasant airmass. The
front will have moved south of the area, allowing dewpoints in the
low to mid 60s to filter in which should limit any thunderstorm
development. This airmass will remain in place through at least
Wednesday, providing a nice little break in the heat we've seen of
late.
While Thursday still looks fairly comfortable, the chances for
showers and thunderstorms will be on the increase as a warm front
attempts to lift closer to the region. This front will keep chances
for showers/storms in the forecast through Friday, although
temperatures don't look to be nearly as hot as they have been.
Deitsch
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1248 PM CDT Sat Jul 14 2018
Scattered showers and thunderstorms are likely this afternoon and
early evening across the bi-state area. Greatest coverage during
this period is most likely over central Missouri so added a TEMPO
group in for KCOU. Will monitor convective trends and update as
necessary. May be a bit of a lull in activity late evening and
early overnight hours but additional storms are expected late
tonight into early Sunday morning. Stronger storms will be capable
of reduced visibilities and potentially some strong wind gusts.
SPECIFICS FOR KSTL:
Scattered storms late this afternoon into at least early this
evening. Maintained VCTS wording for now due to scattered nature
expected but will continue to monitor and ammend as necessary.
Probably will be a bit of a lull in storm activity late evening
into the early overnight period before additional storms affect
the terminal late tonight into early Sunday morning.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Boone MO-Callaway
MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-Montgomery
MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Heat Advisory until 8 PM CDT this evening for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 14, 3:27 AM CST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
427 AM CDT Sat Jul 14 2018
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-150930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
427 AM CDT Sat Jul 14 2018
This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect for central and southeast Missouri as
well as southwest Illinois and a portion of west central Illinois
late this morning until early this evening where dangerously hot
and humid conditions are expected. See the Advisory product for
additional info.
Isolated strong to severe thunderstorms can be expected this
afternoon and this evening with damaging winds the primary threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There is a chance of thunderstorms for portions of the area
Sunday through Monday night, then again from Wednesday night
through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and this evening.
GKS
In the hours before
Special weather statement, Jul 14, 1:00 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service St Louis MO
200 PM CDT SAT JUL 14 2018
ILZ065-070-141945-
Marion IL-Fayette IL-
200 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND
SOUTHEASTERN FAYETTE COUNTIES UNTIL 245 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Elmo, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kinmundy, Farina, La Clede, St. Peter, Loogootee and St. James.
This includes Interstate 57 in Illinois near exit 135.
LAT...LON 3879 8897 3899 8887 3899 8881 3891 8881
3892 8871 3891 8869 3874 8870
TIME...MOT...LOC 1900Z 275DEG 16KT 3895 8882
GosselinSpecial weather statement, Jul 14, 1:40 PM CST, 33 minutes before
Special Weather Statement
National Weather Service St Louis MO
240 PM CDT SAT JUL 14 2018
ILZ097-098-MOZ035-036-142030-
Calhoun IL-Pike IL-Pike MO-Ralls MO-
240 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS...SOUTH CENTRAL PIKE COUNTY IN WEST CENTRAL
ILLINOIS...SOUTHEASTERN RALLS AND PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 330 PM CDT...
At 240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spencerburg to near Bowling Green.
Movement was east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Bowling Green, Louisiana, Pleasant Hill, Eolia, Clarksville,
Frankford, Pike, Curryville, Tarrants, Belleview, Spencerburg,
Kampsville, Paynesville, Edgewood, Mozier, St. Clement, Cyrene,
Ashley and Ashburn.
LAT...LON 3933 9061 3931 9061 3922 9108 3923 9118
3921 9119 3920 9122 3940 9160 3961 9117
TIME...MOT...LOC 1940Z 247DEG 20KT 3939 9147 3925 9119
GosselinSpecial weather statement, Jul 14, 1:41 PM CST, 32 minutes before
Special Weather Statement
National Weather Service St Louis MO
241 PM CDT SAT JUL 14 2018
ILZ079-102-MOZ074-075-085-142030-
Randolph IL-Monroe IL-Madison MO-St. Francois MO-Ste. Genevieve MO-
241 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE AND SOUTHWESTERN
RANDOLPH COUNTIES IN SOUTHWESTERN ILLINOIS...STE. GENEVIEVE...
NORTHEASTERN MADISON AND EASTERN ST. FRANCOIS COUNTIES IN
SOUTHEASTERN MISSOURI UNTIL 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmington to near Womac. Movement was
northeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Farmington, Ste. Genevieve, Park Hills, Bloomsdale, St. Mary, Womac,
Rocky Ridge, Weingarten, Coffman, Prairie Du Rocher, Leadington,
Kaskaskia, Kellogg, Minnith, Libertyville, River Aux Vases and Kidd.
This includes Interstate 55 in Missouri between exits 141 and 162.
This also includes St. Joe State Park, Hawn State Park, and Felix
Valle House State Park.
LAT...LON 3780 9052 3815 9018 3790 8985 3787 8990
3787 8994 3783 8999 3768 9010 3764 9015
3760 9015 3757 9023
TIME...MOT...LOC 1941Z 240DEG 21KT 3779 9039 3766 9023
GosselinLocal storm report, Jul 14, 1:47 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST 1 NE FARMINGTON 37.79N 90.41W
07/14/2018 M51 MPH ST. FRANCOIS MO BROADCAST MEDIA
&&
PWLocal storm report, Jul 14, 1:51 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL FARMINGTON 37.78N 90.42W
07/14/2018 M0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
PWSpecial weather statement, Jul 14, 2:02 PM CST, 11 minutes before
Special Weather Statement
National Weather Service St Louis MO
302 PM CDT SAT JUL 14 2018
ILZ095-MOZ019-142045-
Adams IL-Lewis MO-
302 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS AND EASTERN
LEWIS COUNTIES UNTIL 345 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ewing, moving northeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Canton, La Grange, Ursa, Monticello and Meyer.
LAT...LON 4025 9151 4024 9150 4020 9151 4020 9147
4007 9135 3996 9166 4011 9179 4025 9160
TIME...MOT...LOC 2001Z 235DEG 7KT 4008 9165
Gosselin